I have been suffering with gerd for 3 years now. Drs have tried everything and it does not get any better. I have a very small hiatle hernia that they say is not the problem. Worst at night even though I sleep with head elevated on a couch. Have always been extremely healthy until this came on. I follow the gerd diet with no acidic fruits, no coffee or chocolate, no alcohol, small servings and I eat at least 3 to 4 hrs before bed. Nothing is working. The onset of gerd came about on one evening with hrs of coughing and nothing in the days previous that you would think lead up to it. The only direct link I can determine is hormonal. About the same time symptoms arrived I had begun on hormone treatments with estradiol in pill form and spironolactin. I did get off all meds in June of this year due to an upcoming surgery. After about 5 weeks off of all meds, my gerd started to improve and I went a good month with no symptoms. I started up on just spironolactin to see if that may be the cause and had no issues. Once I introduced the estradiol, my symptoms immediately started again. I again went off the estradiol and the Dr prescribed premerin in its place. Premerin also triggered the symptoms. Now I am completely off the premerin and it has been about 5 weeks and my symptoms are still severe and maybe even getting worst. Drs are telling me that the hormones cannot be the issue but my mind and body are telling me they are. Can hormonal inbalance cause gerd. I will be going through another surgery in 3 months and will have no need for spironolactin after that date but will need some form of estradiol. I am desperate for relief after 3 years of suffering.
It sounds like u r really trying, and just to point out not just to u, but neone reading this...the eating 3 to 4 hrs b4 bed really pertains to laying down, so even if u do not go to sleep but lay down to watch TV it will still affect u...so no laying down ....
Try keeping a journal of what u eat, drink, and how u feel...moods too as stress can play a role in this too....and see if one of the "safe" foods is still affecting u...and make sure u r taking ne meds the way they were directed.
Have u tried a probiotic? Many times taking an antibiotic can throw off our system...so could be that...or if the meds u r taking r for high acid, mayb u have low acid, u would feel the same way...mayb a PH test could help.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.